MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SPACEMAKER PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO SPACEMAKER PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SMSBTRND
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on a laparoscopic totally extraperitoneal, when inserting the balloon into the preperitoneal tissue and trying do dilate the space in the groin area, the balloon did not inflate.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the dissector balloon, trocar balloon, obturator and insufflation bulb appeared intact.The inflation syringe was not received.The lock collar tab was broken and the pieces were received.Pmv performed functional testing; using a test syringe the trocar balloon was inflated, no leaks detected.The dissector balloon was inflated, no leaks detected.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Additionally, the investigation detected a secondary condition of broken lock collar that has no relationship to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.A visual inspection of the returned product noted: the dissector balloon, trocar balloon, obturator and insufflation bulb appeared intact.The inflation syringe was not received.The lock collar tab was broken and the pieces were received.A functional evaluation found that using a test syringe the trocar balloon was inflated, dried fluids were noted and the balloon showed signs of resisting to inflate.The balloon was provided more air from the syringe and popped upon examination.The dissector balloon was inflated, no leaks detected.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.No enhancements or improvements were generated for the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPACEMAKER PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8704531
Report Number2647580-2019-03075
Device Sequence Number2268113
Product Code GCJ
UDI-Device Identifier10884521067837
UDI-Public10884521067837
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K042412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberSMSBTRND
Device Catalogue NumberSMSBTRND
Device Lot NumberP8G0126X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer07/12/2019
08/28/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date07/28/2019
09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1